Jump to content
helplinedonate
Sign in to follow this  
MIVEGO

Gpi and levodopa

Recommended Posts

Dear Doctor,

Hello I´m male, 54 yrs., dx. PD since 2002 when I was 38 (16 yrs), in 2010 I had my dbs durgery in GPI bilaterally, I am using St Jude Brio, before surgery I had much diskinesia, off distonia, etc. which disappear after the surgery but at present this is my situation:

In OFF without sinemet  my voice is low volume, I shuffle my right foot, I walk very slow, I feel a lot of weakness, my eyes sometimes get closed, I get tired quickly, shortness of breath, and in ON I only feel a great relief of weakness but my speech worsen severely and is not intellegible at all, and toes of my left leg get twisted, my left foot get twisted, my mouth twist, however I can walk faster than in OFF, also I start to make an involuntary and disturbing noise like 'mmmm' , besides I have constipation (controlled) and urinary frecuently.

I am taking 1.5 pills of generic sinemet (250/25) at 3pm (it kicks me ON in about 40 min and when this happen I use my patient control to reduce the amplitude from 4.9 to 3.5 mA in my right side) before my meal and 2.5 pills at 7pm when I feel the OFF  (at this time I used again my patient control to return from 3.5 to 4.9 mA), my other setting parameters are frecuency 220, pulse widh 200, 162, impedance 284, 234.       

It's like living in hell A in OFF without levodopa and then in hell B in ON with levodopa effect. 

Also I take 1 clonazepam daily at night and 1 escitalopram in the morning daily.

I'm having a very poor quality of life due to not been able to talk and walk.

Please I will appreciate very much any recommendation.

Thanks for all your help.

 

Share this post


Link to post
Share on other sites

Generally the best is to have the whole situation evaluated starting with lead locations, programming and then medications and therapy. Also the disease progression issues...walking, talking and thinking are not addressed by DBS and will need other strategies.  I am really sorry you are struggling....

Share this post


Link to post
Share on other sites

Dear Doctor,

From your words, I understand that DBS has no impact on talking and thinking.You are talking about  other therapies. What are they? Do you mean for example LVSN for talking and a brain training  - fluid intelligence therapy for thinking? 

Share this post


Link to post
Share on other sites

yes, speech therapies for talking and cognitive training and sometimes cholinesterase drugs for thinking.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×